February 5, 2008

What was that about first do no harm?

I finally went to the doctor because my hands have been hurting.

When I mentioned that I knit, my doctor actually said: Well, have you tried not knitting? Yes, I have. And it sucked.

Undeterred, she informed me that I should not knit for two weeks. Two. Weeks.

BFF Quinn’s response to the whole thing? Whoa, she might as well have said “have you tried not breathing?” Bitch.

[I may have editorialized that bitch part.]

Doctor Killjoy also told me that the Quit Smoking pill I’m considering taking can have psychological side effects, including binge drinking, compulsive gambling and nymphomania.

So, I may end up blowing strangers for gambling money, but at least I won’t be smoking? Nice.

On second thought, if I’m not knitting, I do need something to fill up all that spare time...

8 comments:

mcaplan said...

Oh Ariel, you do make me laugh!

Bff Quinn turned me onto your blog, and now you are in my reader. My hands kill when I knit as well, especially my left ring finger. It goes numb up one side. Hasn't stopped me. I think a knitting addiction might be as potent as a nicotine addiction, just a little less life threatening . . .

;)

Macoco said...

Oh man oh man oh man. What the F? No knitting for two weeks? That really sucks, I'm sorry.

Karen said...

No knitting?? For TWO WEEKS???? Aaahhhh. Really, what are you to do but drink, slut around and gamble. Really.

Okay, maybe we can find something else for you to do. But seriously, rest those hands so it doesn't snowball into something worse.

Sarah said...

Binge drinking and compulsive gambling, are you sure you don't work for my company? Seriously, I am so sorry about the no-knitting edict. That bites.

Kristy said...

I cannot imagine not knitting for two weeks! What are they going to do if your hands feel better? Ask you to stop knitting?

BTW, shouldn't it be:

I may end up *drunkenly* blowing strangers for gambling money

? Just wanted you to be accurate :)

Anonymous said...

Ack, sucks!

Well, you may be developing carpal tunnel syndrome. Or something that doctors call "overuse syndrome."

I'm wondering why Dr. B didn't mention things like those elastic gloves that massage your hands when you use them (Hand-Eze) or perhaps wearing nighttime splints, which keep your wrists in a neutral position when you sleep. (You can buy them in the drugstore for ten bucks without a prescription.)

I work on a computer all day long and then compound the trauma by knitting. The splints and the gloves have helped me a lot.

Oh, and naproxen and ibuprofen help, too. Or aspirin or Tylenol.

Quinn said...

I say go ahead and blow strangers for gambling money. That'll show her.

Also - Hi Michelle! Glad to see you here : )

Jenny said...

GASP! EVIL, EVIL DOCTOR!!!

I AM SHOCKED AND APPALLED.

My thoughts are with you during this difficult time.

Okay, so secondly, um, please slap me upside the head if I'm missing something here, but I'm not really seeing the downside of the pill's side effects? . . .

BECOME A ROLLY DERBIER!!! DO IT!